Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 22, NWS Cheyenne, WY

May 12, 2007Dawes County, Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at May 12, 2007, 4:32 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 12, 2007, 4:32 PM MDT (22:32 UTC)
Expired
May 12, 2007, 4:57 PM MDT
In force
25 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

Counties Dawes County, NE, Sioux County, NE

The radar

The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2007-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2007-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-450 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 122232
SVRCYS
NEC045-165-122300-
/O.NEW.KCYS.SV.W.0022.070512T2232Z-070512T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MDT SAT MAY 12 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF CHADRON...
  NORTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 500 PM MDT

* AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR AGATE DAM
  RESERVOIR...OR ABOUT 27 MILES WEST OF CHADRON...AND MOVING
  NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOLF
  BUTTE...CHADRON AIRPORT AND ISINGLASS BUTTES

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4297 10374 4280 10353 4276 10285 4297 10288

$$

GRIFFITH
2 follow-up statements
000 
WWUS55 KCYS 122246
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT SAT MAY 12 2007

NEC165-122256-
/O.CAN.KCYS.SV.W.0022.000000T0000Z-070512T2300Z/
SIOUX NE-
446 PM MDT SAT MAY 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR SIOUX COUNTY IS CANCELLED...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4299 10348 4277 10345 4276 10285 4297 10288

$$

NEC045-122300-
/O.CON.KCYS.SV.W.0022.000000T0000Z-070512T2300Z/
DAWES NE-
446 PM MDT SAT MAY 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHERN DAWES COUNTY...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR WOLF
BUTTE...OR ABOUT 25 MILES NORTHWEST OF CHADRON...MOVING NORTHEAST AT
10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHADRON
AIRPORT AND ISINGLASS BUTTES

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4299 10348 4277 10345 4276 10285 4297 10288

$$

GRIFFITH
000 
WWUS55 KCYS 122257
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT SAT MAY 12 2007

NEC045-122306-
/O.CAN.KCYS.SV.W.0022.000000T0000Z-070512T2300Z/
DAWES NE-
456 PM MDT SAT MAY 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DAWES COUNTY IS
CANCELED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO 
LONGER CONSIDERED SEVERE THEREFORE THE WARNING HAS BEEN CANCELED.

NO REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED AT THIS TIME.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4299 10348 4277 10345 4276 10285 4297 10288

$$
GRIFFITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:11 PM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 12, 3:11 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
311 PM MDT SAT MAY 12 2007

.SHORT TERM...TONIGHT THROUGH MONDAY...
DEALING WITH AFTERNOON CONVECTION ALONG AND EAST OF THE LARAMIE
RANGE...BUT INSTABILITY WILL DRASTICALLY DECREASE AFTER SUNSET...SO
WILL END POPS BY MIDNIGHT. UPPER RIDGE CONTINUES TO SLIDE EAST
OVERNIGHT AS THE NEXT SYSTEM CRANKS UP OFF PAC NW COAST. DESPITE
HEIGHT FALLS ON SUNDAY...THE TEMPS WILL BE SIMILAR IF NOT WARMER
GIVEN THE DOWNSLOPE FLOW MATERIALIZATION AS THE LOW AHEAD OF THE
AFOREMENTIONED SYSTEM SLIDES ACROSS MONTANA. AFTERNOON INSTABILITY
ON SUNDAY WILL BE WIDESPREAD...WITH LESS CONVECTIVE INHIBITION...SO
HAVE REFLECTED AN ISOLATED TO SCATTERED COVERAGE OF THUNDERSTORMS
ACROSS THE FORECAST AREA PRETTY MUCH UNIFORMLY GIVEN THE BROAD
INSTABILITY. THINGS GET INTERESTING ON MONDAY AS THE ASSOCIATED
FRONT APPROACHES THE REGION. THE GFS AND NAM HAVE COME CLOSER
TOGETHER ON FROPA TIMING AGREEING ON MIDDAY MONDAY. HAVE REDUCED
MONDAY TEMPS TO ACCOMMODATE THE FASTER FROPA. THIS IS A DYNAMIC TIME
OF DAY FOR THIS TO OCCUR...WITH PLENTIFUL HEATING AND UPSLOPE FLOW
AS THE UPPER TROUGH MOVES ACROSS WYOMING AND WESTERN NEB. RAIN AND
THUNDER SHOULD BEGIN TO SPREAD ACROSS THE PLAINS AND LARAMIE RANGES
THROUGH THE DAY WITH STIFF NORTH WINDS. SHOULD BE A RAW AFTERNOON.
HAVE INCREASED POPS TO TREND UPWARD.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
THE PERIOD BEGINS WITH THE AFOREMENTIONED SURFACE COLD FRONT THROUGH
THE CWA. WEAK INSTABILITY WILL REMAIN ACROSS MAINLY ACROSS THE
WESTERN MOUNTAINS OF THE CWA MONDAY EVENING PRODUCING SOME ISOLD
SHOWERS AND THUNDERSTORMS. THIS WILL FADE QUICKLY AFTER MIDNIGHT
WITH LOSS OF SFC HEATING. INCREASINGLY STABLE AIR WILL WORK INTO THE
CENTRAL AND EASTERN ZONES ON TUESDAY BEHIND THE COLD FRONT. THIS
WILL YIELD THE COOLEST DAY OF THE PERIOD WITH AFTERNOON HIGHS
REACHING GENERALLY INTO THE LOW 60S ACROSS LOWER ELEVATION
LOCATION.  LI VALUES IN EXCESS OF 4C WILL BE COMMON IN AREAS EAST OF
THE LARAMIE RANGE. SOME INSTABILITY WILL REMAIN ACROSS FAR WRN
MOUNTAINS...SO HAVE MAINTAINED ISOLD POPS THERE ON TUESDAY. AN
INCREASINGLY DIRTY RIDGE WILL BUILD OVER THE CWA BY WEDNESDAY. THE
GFS DEPICTS A WEAK SHORTWAVE MOVING ACROSS NORTHERN COLORADO. AS A
RESULT...ISOLATED POPS ARE WARRANTED ON WEDNESDAY FOR FAR WRN ZONES.
SFC LEE TROFING DEVELOPS BY THURSDAY...ALLOWING MORE SUBSTANTIAL
MOISTURE ADVECTION IN RETURN FLOW UP THE FRONT RANGE. INSTABILITY
VALUES RETURN WITH THE ADDITION OF MOISTURE WITHIN THE BOUNDARY
LAYER. ISOLATED CONVECTION IS EXPECTED ACROSS THE ENTIRE CWA. A
REPEAT AFTERNOON AND EVENING...PRIMARILY MOUNTAIN CONVECTION IS
EXPECTED ON FRIDAY. HAVE MAINTAINED A DRY FORECAST FOR SATURDAY
CURRENTLY...BUT MAY NEED TO ADD POPS IF PROGD INSTABILITY VALUES
PERSIST. POPS WILL BE DRIVEN BY DIURNAL DESTABILIZATION...SO DO NOT
ANTICIPATE MUCH IF ANY ACTIVITY BETWEEN 06Z AND 18Z. TEMPERATURES
WILL WARM BACK INTO THE 70S ON WEDNESDAY AND TO NEAR 80 FOR THE REST
OF THE WEEK.

&&

.AVIATION...VFR THROUGH SUNDAY...EXCEPT FOR ISOLATED
THUNDERSTORMS PRIMARILY ALONG AND EAST OF THE LARAMIE RANGE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...SOWKO
LONG TERM....HAHN
Hazardous weather outlook, May 12, 10:00 AM MDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 AM MDT SAT MAY 12 2007

NEZ001>003-WYZ059>069-131130-
SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-
LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
458 AM MDT SAT MAY 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO EARLY
THIS EVENING. THE STRONGER STORMS MAY PRODUCE BRIEF GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
OVER MOST AREAS SUNDAY...MONDAY AND THURSDAY...AND PRIMARILY OVER
THE SOUTHERN MOUNTAINS TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ019>021-054-055-WYZ070-131130-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-PINE BLUFFS-
1000 AM MDT SAT MAY 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE SUNDAY
AND MONDAY...THEN AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.